ISSN 0869-6632 (Online)
ISSN 2542-1905 (Print)


Cite this article as:

Loskutov A. J., Rjabov A. B. Billiard type systems and fermi acceleration. Izvestiya VUZ. Applied Nonlinear Dynamics, 2008, vol. 16, iss. 5, pp. 83-98. DOI: https://doi.org/10.18500/0869-6632-2008-16-5-83-98

Language: 
Russian

Billiard type systems and fermi acceleration

Autors: 
Loskutov Aleksandr Jurevich, Lomonosow Moskow State University
Rjabov Aleksej Borisovich, Lomonosow Moskow State University
Abstract: 

Systems of billiard types with perturbed boundaries are described. A generalized dispersing billiard – the Lorentz gas with the open horizon – and a focusing billiard in the form of stadium are considered. It is analytically and numerically shown that, if the billiard possesses the property of the developed chaos, the consequence of the boundary perturbation is the Fermi acceleration. However, the perturbation of the nearly integrable billiard system leads to a new interesting phenomenon – the separation of the billiard particles in their velocities. This consists of the fact that if the initial particle velocities exceed some critical value (speci?c for the given billiard geometry) then the racing of the particle ensemble is observed. If the initial value is below the critical value, then the billiard particles are not accelerated. The dependence of the separation e?ect on the characteristic billiard parameters and the frequency of the boundary oscillations is described.

Key words: 
DOI: 
10.18500/0869-6632-2008-16-5-83-98
References: 

1. Заславский Г.М. Стохастичность динамических систем. М.: Наука, 1984. 2. Fundamental Problems in Statistical Mechanics, vol. 3 / Ed. R.H. Cohen. Elsevier, Amsterdam, 1975. 3. Корнфельд И.П., Синай Я.Г., Фомин С.В. Эргодическая теория. М.: Наука, 1980. 4. Бунимович Л.А. // В кн. Динамические системы – 2. Серия «Современные проблемы математики. Фундаментальные направления». ВИНИТИ, 1985. C. 173. 5. Bunimovich L.A., Sinai Ya.G. // Commun. Math. Phys. 1981. Vol. 78. P. 479. 6. Baldwin P.R. // J. Phys. A. 1991. Vol. 24. P. L941. 7. Chernov N. // J. Stat. Phys. 1997. Vol. 88. P. 1. 8. Garrido P.L. // J. Stat. Phys. 1997. Vol. 88. P. 807. 9. Bunimovich L.A. // Chaos. 1991. Vol. 1. P. 187. 10. Fermi E. // Phys. Rev. 1949. Vol. 75. P. 1169. 11. Ulam S.M. // Proc. of the 4th Berkeley Symp. on Math. Stat. and Probability. California Univ. Press. 1961. Vol. 3. P. 315. 12. Лихтенберг А., Либерман М. Регулярная и стохастическая динамика. М.: Мир, 1984. 13. Brahic A. // Astron. Astrophys. 1971. Vol. 12. P. 98. 14. Заславский Г.М. Стохастическая необратимость в нелинейных системах. М.: Наука, 1970. 15. Lichtenberg A.J., Lieberman M.A., Cohen R.H. // Physica D. 1980. Vol. 1. P. 291. 16. Пустыльников Л.Д. // Докл. Акад. наук СССР. 1987. Т. 292. C. 549. 17. Пустыльников Л.Д. // Матем. сб. 1994. Т. 85. С. 113. 18. Kruger T., Pustyl’nikov L.D., Troubetzkoy S.E.  ? // Nonlinearity. 1995. Vol. 8. P. 397. 19. Пустыльников Л.Д. // Успехи матем. наук. 1995. Т. 50. С. 143. 20. Koiller J., Markarian R., Kamphorst S.Q., de Carvalho S.P. // Nonlinearity. 1995. Vol. 8. P. 983. 21. Koiller J., Markarian R., Oliffson S., Pintos S. // J. Stat. Phys. 1996. Vol. 83. P. 127. 22. Kamphorst S.Q., de Carvalho S.P. // Nonlinearity. 1999. Vol. 12. P. 1363. 23. Tsang K.J., Ngai K.L. // Phys. Rev. E. 1997. Vol. 56. P. R17. 24. Tsang K.J., Lieberman M.A. // Physica D. 1984. Vol. 11. P. 147. 25. Tsang K.J., Lieberman M.A. // Phys. Let. A. 1984. Vol. 103A. P. 175. 26. Лоскутов А.Ю., Рябов А.Б., Акиншин Л.Г. // ЖЭТФ. 1999. Т. 116. С. 1781. 27. Loskutov A., Ryabov A.B., Akinshin L.G. // J. Phys. A. 2000. Vol. 33. P. 7973. 28. de Carvalho R.E., Souza F.C., Leonel E.D. // J. Phys. A. 2006. Vol. 39. P. 3561. 29. de Carvalho R.E., Souza F.C., Leonel E.D. // Phys. Rev. E. 2006. Vol. 73. P. 066229. 30. Karlis A.K., Papachristou P.K., Diakonos F.K., et al. // Phys. Rev. Lett. 2006. Vol. 97. P. 194102. 31. Leonel E.D. // J. Phys. A. 2007. Vol. 40. P. F1077. 32. Loskutov A., Chichigina O., Ryabov A. // Int. J. Bif and Chaos. 2008. Vol. 18. P. 2863. 33. Loskutov A., Ryabov A. // J. Stat. Phys. 2002. Vol. 108. P. 995. 34. Loskutov A., Ryabov A.B. (Готовится к печати).

Short text (in English): 
Full text: